Hail, Montgomery
- When
- April 13, 6:04 PM EST to 6:08 PM EST
- Where
- Montgomery County, Riverside
- Measured
- 0.75 in hail
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 39.800, -84.100
Isolated severe thunderstorms developed during the evening across southwest Ohio ahead of an occluding low pressure system.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
Isolated severe thunderstorms developed during the evening across southwest Ohio ahead of an occluding low pressure system.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Apr 13, 2:57 PM EST, 3 hours 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 357 PM EDT MON APR 13 2009 .SYNOPSIS... A SURFACE LOW OVER THE LOWER OHIO VALLEY WILL SLOWLY TRACK INTO CENTRAL OHIO THROUGH TUESDAY EVENING. THE LOW WILL OCCLUDE AND MOVE EAST OF THE REGION ON WEDNESDAY...ALLOWING HIGH PRESSURE TO BUILD IN FROM THE NORTH THURSDAY AND FRIDAY. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... BULK OF SHOWER ACTIVITY IS LIFTING NORTH OF THE CWA...FOCUSED PRIMARILY NORTH OF A 750 HPA WARM FRONT. SFC WARM FRONT LAGS WELL BEHIND AND IS CURRENTLY NUDGING INTO THE FAR SOUTHERN PORTIONS OF THE CWA AT THIS TIME. SFC WARM FRONT WILL CONTINUE LIFTING NORTHWARD TO FAR SOUTHERN OHIO BY 21Z...AND INTO THE CENTRAL CWA BY 02Z OR SO. TEMPS IN THE WARM SECTOR HAVE WARMED RAPIDLY WITH LMK NOW AT 70 DEGREES. THIS HAS ALLOWED FOR MODEST DESTABILIZATION SOUTH OF THE WARM FRONT WHERE MLCAPE VALUES ARE INCREASING TO BETWEEN 500-1000 J/KG. 0-6 KM SHEAR BTWN 30-45 KT AND MODEST LOW LEVEL SHEAR WILL FAVOR STRONG TO SEVERE STORMS ACROSS SOUTHERN INDIANA AND CNTRL KY...AND THIS ACTIVITY MAY SPREAD INTO AREAS WEST AND SOUTH OF CINCINNATI LATER THIS AFTERNOON. EXPECT FAVORABLE WINDOW FOR SEVERE STORMS TO BE SHORT LIVED ACROSS THIS AREA SINCE INSTBY WILL BE LOST AS THE SUN GOES DOWN. PRIMARY THREAT WILL BE LARGE HAIL WITH WBZ HEIGHTS AROUND 6-7KFT. 0-1 KM SHEAR WILL BE ADEQUATE ENOUGH FOR AN ISOLATED TORNADO THREAT ACROSS THE FAR SOUTHWEST. PRECIP SHOULD EXPAND IN COVERAGE FROM THE WEST OVERNIGHT AS SFC LOW BEGINS TO TRACK UP THE OHIO RIVER...REACHING NEAR CINCINNATI BY 12Z. KEPT CAT POPS ACROSS THE SOUTHWEST 2/3 OF THE AREA THROUGH THIS TIME. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/... SFC LOW WILL BEGIN TO OCCLUDE AND LINGER ACROSS CENTRAL OHIO THROUGH TUES AFTERNOON...KEEPING HIGH POPS ACROSS MOST OF THE AREA THROUGH THE DAY. PRECIP CHANCES WILL BEGIN TO TAPER OFF FROM WEST TO EAST TUESDAY NIGHT...WITH SLIGHT CHANCE LINGERING ACROSS THE EASTERN CWA INTO WEDNESDAY. LOW LEVEL MOISTURE WILL LINGER INTO WEDNESDAY SO KEPT MOSTLY CLOUDY CONDITIONS AREAWIDE DURING THE DAY...WITH SKIES CLEARING OUT LATE WEDS NIGHT. GIVEN THE THICK LOW LEVEL MOISTURE AND WIDESPREAD PRECIP...TRENDED TEMPS BELOW GUIDANCE DURING THE DAYTIME PERIODS AND SLIGHTLY ABOVE AT NIGHT. && .LONG TERM /THURSDAY THROUGH MONDAY/... HIGH PRESSURE WILL EXTEND ACROSS THE REGION THURSDAY AND FRIDAY. THIS WILL PUSH OFF TO THE SOUTHEAST AS A BACK DOOR FRONT SLIDES INTO THE AREA ON SATURDAY. TEMPERATURES WILL BE ABLE TO WARM ABOVE NORMAL DURING THE LATTER PART OF THE WEEK. UNCERTAINTY INCREASES SUBSTANTIALLY SUNDAY INTO MONDAY AS MODEL SOLUTIONS DIVERGE. BUT IN GENERAL EXPECT UPPER TROUGH TO PUSH EASTWARD WHICH WILL INCREASE THE CHANCE OF SHOWERS ALONG WITH COOLING TEMPERATURES BACK BELOW NORMAL. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... THE FIRST ROUND OF PRECIPITATION IS CURRENTLY MOVING THROUGH COLUMBUS AND DAYTON AND WILL CLEAR THE TAF SITES SHORTLY. CLEARING CONDITIONS WILL KEEP THINGS PREDOMINANTLY VFR THIS AFTERNOON AND EVENING...BUT WITH SCATTERED SHOWERS AND POSSIBLY THUNDERSTORMS DEVELOPING. CONFIDENCE IN THUNDERSTORM COVERAGE IS NOT HIGH...BUT IS HIGHEST AT THE CINCINNATI TAF SITES...WHERE CONDITIONS ARE MORE FAVORABLE. THE NEXT BIG SLUG OF PRECIPITATION WILL COME AFTER 04Z AT CINCINNATI AND A FEW HOURS LATER AT COLUMBUS. EXPECT MVFR CEILINGS AND VISIBILITIES WITH THIS BATCH OF MOISTURE. PRECIPITATION WILL CONTINUE...ALBEIT MORE SCATTERED...GOING ON THROUGH THE MORNING HOURS. OUTLOOK...MVFR CEILINGS AND VISIBILITIES POSSIBLE TUESDAY THROUGH WEDNESDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...HAWBLITZEL NEAR TERM...HAWBLITZEL SHORT TERM...HAWBLITZEL LONG TERM... AVIATION...HATZOS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 547 AM EDT MON APR 13 2009 KYZ100-OHZ026-034-035-042>046-051>056-063>065-073-074-080>082-088- 141000- LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE- MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-FAYETTE OH- PICKAWAY-FAIRFIELD-ROSS-HOCKING-HIGHLAND-ADAMS-PIKE-SCIOTO- 547 AM EDT MON APR 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ050-058-059-066-073>075-080-KYZ089>099-OHZ060>062-070>072-077>079- 141000- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-PREBLE-MONTGOMERY-GREENE-BUTLER- WARREN-CLINTON-HAMILTON-CLERMONT-BROWN- 547 AM EDT MON APR 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND OVERNIGHT ACROSS PARTS OF SOUTHEAST INDIANA...NORTHERN KENTUCKY AND SOUTHWEST OHIO. AN ISOLATED SEVERE THUNDERSTORM WITH DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
639 PM EDT MON APR 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM HAIL 2 N DRY RIDGE 38.71N 84.60W
04/13/2009 E0.88 INCH GRANT KY PUBLIC
&&
WOODRUMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
651 PM EDT MON APR 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM HAIL 1 NE MOUNT AUBURN 38.80N 84.26W
04/13/2009 E0.75 INCH PENDLETON KY TRAINED SPOTTER
PEA TO DIME SIZE HAIL COVERING THE GROUND WITH A FEW OF
THE HAIL STONES AS LARGE AS PENNY SIZE.
&&
WOODRUMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
653 PM EDT MON APR 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM TSTM WND GST 1 NE MOUNT AUBURN 38.80N 84.26W
04/13/2009 E60 MPH PENDLETON KY TRAINED SPOTTER
&&
WOODRUMThe Cincinnati radar (KILN), 48 km away, was scanning. The volume nearest the first event began at 23:02 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2009Every state in 2009This day in weather historyWarnings in Ohio, April 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 164148.